MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 27IN 3-0 S/A RB-1 MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 27IN 3-0 S/A RB-1 MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y305H
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that the clinic ordered y316h but upon opening the product packaging, the clinic found individual packets of y30 to be contained within the package.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/30/2024 h6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A device has been received; however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: * if possible, please confirm the number of packets of y305h (sjmabr) that were found inside y316h (lot ubmpxt).* please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep).* please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.The reported event states that product code y305, lot sjmabr was found within the packaging of product code y316h.Y305, lot qdmdmu was returned.Please verify, was product code y305, lot qdmdmu also found within the packaging of product code y316h? or did a separate issue occur for product code y305, lot qdmdmu? please explain.If product code y305, lot qdmdmu was returned in error, please advise if the product can be discarded.Additional information was requested, the following was obtained: this complaint is for product code: 35-y305; lot# sjmabr.1.Could you please clarify if the returned device belongs to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex.Yes, they returned their sample.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/10/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.One empty opened box and one unopened sample were received for analysis.Upon initial inspection of the returned samples, it was observed that the box belongs to product code y316h and the unopened sample pertains to product code y305.Due to the mismatch observed, a further investigation was performed, and the following was observed: the empty box for product code y316h with lot number ubmptx.This lot was manufactured on feb/26/2024 and expired date jan/31/2029.The unopened sample with lot qdmdmu belongs to code product code y305 manufactured in apr/20/2020, and expired date of mar/31/2025.Based on the investigation performed, it was determined that the lots were manufactured with a difference of four years from the manufacturing date of the lot printed in the returned box.Therefore, they could not have been mixed during the manufacturing process.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product mix was noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during handling or storage that occurred outside of ethicon control.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
MCRYL VIO 27IN 3-0 S/A RB-1 MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21349220
Report Number2210968-2025-01510
Device Sequence Number7685181
Product Code GAN
UDI-Device Identifier10705031058712
UDI-Public(01)10705031058712(11)200420(17)250331(10)QDMDMU
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberY305H
Device Lot NumberQDMDMU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown